Utah, 2006

Hail in Utah, September 9, 2006

September 9, 2006 · NWS SLC · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Sep 8, 8:25 PM MST, 4 hours 15 minutes earlier.

Area forecast discussion, Sep 8, 8:25 PM MST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
925 PM MDT FRI SEP 8 2006

.SYNOPSIS...UPPER LOW OVER SOUTHWEST WYOMING WILL CONTINUE TO MOVE
SLOWLY EAST AWAY FORM UTAH OVERNIGHT. ANOTHER WEAKENING TROUGH
WILL CROSS THE AREA LATE SATURDAY THROUGH SUNDAY. HIGH PRESSURE WILL
BUILD INTO THE STATE FOR THE FIRST HALF OF NEXT WEEK.

&&

.DISCUSSION...THE UPPER LOW THAT WAS OVER NE UTAH THIS AFTERNOON
FINALLY WORKING E-NE INTO SRN WY THIS EVENING.  TWO AREAS OF
CONVECTION ASSOCIATED WITH THIS LOW SLOWLY BECOMING LESS ACTIVE AS
THE EVENING PROGRESSES. THE STRONGEST CONVECTION THAT FORMED ALONG
A POSSIBLE VORTICITY LOBE ROTATING SE ALONG THE BACK SIDE OF THE
UPPER LOW STILL PRODUCING A FEW STRONG CELLS AT MIDEVENING.
EXPECTING THIS ACTIVITY TO LINGER THROUGH MIDNIGHT...THEN DISSIPATE
AS THE VORTICITY LOBE LEAVES THE STATE. UP NORTH THE CONVECTION THAT
IS LEFT IS ASSOCIATED WITH A WEAK TRAILING VORTICITY MAX OVER NW
UTAH. A FEW SHOWERS/STORMS WILL LIKELY CONTINUE FOR AT LEAST A FEW
MORE HOURS...THEN GRADUALLY DIE OFF LATE TONIGHT.

A SHORTWAVE RIDGE WILL SLIDE ACROSS THE STATE FROM THE WEST ON
SATURDAY. THIS FEATURE WILL REMAIN PROGRESSIVE AHEAD OF A
DECAYING/SPLITTING PACIFIC TROUGH FOR SATURDAY NIGHT/SUNDAY. THIS
WEAKENING SYSTEM WILL KEEP MOST OF ITS ENERGY WELL NORTH OF UTAH
SUNDAY. STILL...THERE WILL BE ENOUGH LIFT AND RESIDUAL MOISTURE
THAT SOME CONVECTION WILL FIRE UP IN ASSOCIATION WITH THIS FEATURE.

STRONG HIGH PRESSURE ALOFT WILL DOMINATE THE UPPER PATTERN OVER THE
INTERIOR WEST THROUGH THE FIRST HALF OF NEXT WEEK. BEYOND WEDNESDAY
THE RIDGE WILL RETROGRADE TO THE ERN PACIFIC AND OPEN UP THE NRN
AND CNTRL ROCKIES TO A DEEP AND COLD TROUGH FOR THE END OF THE WEEK.

&&

.AVIATION...THUNDERSTORMS NORTH OF THE KSLC TERMINAL APPEAR TO BE
WEAKENING AT MIDEVENING. MAY STILL RECEIVE A WINDSHIFT TO THE NORTH
AT THE TERMINAL LATE THIS EVENING. NORMAL DRAINAGE SHOULD SETTLE IN
AGAIN AFTER 08Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

CONGER
Hazardous weather outlook, Sep 8, 7:00 AM MST, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
800 AM MDT FRI SEP 8 2006

UTZ001>008-015-WYZ021-091400-
CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WEST CENTRAL UTAH-
800 AM MDT FRI SEP 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND
EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND CONTINUE INTO THE
EVENING. SOME OF THE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY
RAIN...ESPECIALLY IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE WEEKEND...MAINLY IN THE
HIGHER TERRAIN. A WARMING TREND IS EXPECTED TO BEGIN ON SATURDAY.
MAINLY DRY WEATHER IS FORECAST EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ009>014-016>021-091400-
CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-
WESTERN UINTA MOUNTAINS-
800 AM MDT FRI SEP 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN HALF OF UTAH
AND MUCH OF EASTERN UTAH.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL OCCUR AGAIN TODAY AND CONTINUE
INTO TONIGHT. SOME STORMS WILL HAVE LOCALLY HEAVY RAINFALL AND
FREQUENT LIGHTNING. MOST ACTIVITY WILL BE OVER EASTERN UTAH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WARMER AND DRIER CONDITIONS ARE FORECAST FOR THE WEEKEND AND INTO
EARLY NEXT WEEK. ISOLATED THUNDERSTORMS ARE STILL EXPECTED ACROSS THE
HIGHER TERRAIN FOR THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

YOUNG

The radar

The Cedar City radar (KICX), 86 km away, was scanning. The volume nearest the first event began at 07:40 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Washington

When
September 9, 12:40 AM MST
Where
Washington County, Santa Clara
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.133, -113.650

Hail the size of quarters and ping pong balls.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533303.